Pyridoxine induced neuropathy by subcutaneous administration in dogs

  • Chung J
  • Choi J
  • Hwang C
 et al. 
  • 14

    Readers

    Mendeley users who have this article in their library.
  • 13

    Citations

    Citations of this article.

Abstract

To construct a sensory neuropathy model, excess pyridoxine (150 mg/kg s.i.d.) was injected subcutaneously in dogs over a period of 7 days. During the administrations period, the dogs experienced body weight reduction and proprioceptive loss involving the hindquarters. After pyridoxine administration was completed, electrophysiological recordings showed that the M wave remained at a normal state, but the H-reflex of the treated dogs disappeared at 7 days. The dorsal funiculus of L(4) was disrupted irregularly in the axons and myelin with vacuolation. The dorsal root ganglia of L(4), and sciatic and tibial nerves showed degenerative changes and vacuolation. However, the lateral and ventral funiculi of L(4) showed a normal histopathologic pattern. Although this subcutaneous administration method did not cause systemic toxicity and effectively induced sensory neuropathy, this study confirmed the possibility of producing a pyridoxine-induced sensory neuropathy model in dogs with short-term administration.

Author-supplied keywords

  • Dog
  • H-reflex
  • Pyridoxine
  • Sensory neuropathy

Get free article suggestions today

Mendeley saves you time finding and organizing research

Sign up here
Already have an account ?Sign in

Find this document

Authors

  • Jin Young Chung

  • Jung Hoon Choi

  • Cheol Yong Hwang

  • Hwa G. Youn

Cite this document

Choose a citation style from the tabs below

Save time finding and organizing research with Mendeley

Sign up for free